Alert archive / Wisconsin / Gale Warnings in 2009

Gale Warning 15, NWS Green Bay, WI

December 27, 2009

NWS Green Bay, WI issued this gale warning at Dec 27, 2009, 3:20 PM CST. It took effect at Dec 28, 2009, 6:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2009, 3:20 PM CST (21:20 UTC)
In effect from
Dec 28, 2009, 6:00 AM CST
Expired
Dec 28, 2009, 9:19 PM CST
In force
15 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WHUS73 KGRB 272120
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
320 PM CST SUN DEC 27 2009

...STRONG NORTHWEST WINDS EXPECTED MONDAY INTO MONDAY NIGHT...

.A COLD FRONT WILL MOVE ACROSS THE WESTERN GREAT LAKES REGION
TONIGHT...USHERING IN MUCH COLDER AIR ON STRONG NORTHWEST WINDS.
GUSTS TO GALE FORCE WILL DEVELOP LATE MONDAY MORNING NORTH OF
STURGEON BAY. 

LMZ521-541-280530-
/O.UPG.KGRB.GL.A.0005.091228T1500Z-091229T0600Z/
/O.NEW.KGRB.GL.W.0015.091228T1200Z-091229T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
320 PM CST SUN DEC 27 2009

...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CST MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CST
MONDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE TO 30 KNOTS WITH GUSTS TO NEAR 40
KNOTS LATE MORNING AND THEN CONTINUE INTO MONDAY EVENING. WINDS
WILL THEN GRADUALLY DIMINISH LATE MONDAY EVENING INTO TUESDAY 
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK
SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-280530-
/O.NEW.KGRB.SC.Y.0076.091228T1200Z-091229T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
320 PM CST SUN DEC 27 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT
CST MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT
CST MONDAY NIGHT. 

NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO
NEAR 33 KNOTS ON MONDAY MORNING...THEN CONTINUE INTO MONDAY 
NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
ECKBERG
5 follow-up statements
728 
WHUS73 KGRB 280256
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
856 PM CST SUN DEC 27 2009

...STRONG NORTHWEST WINDS EXPECTED MONDAY INTO MONDAY NIGHT...

.A COLD FRONT WILL MOVE ACROSS THE WESTERN GREAT LAKES REGION
OVERNIGHT...USHERING IN MUCH COLDER AIR ON STRONG NORTHWEST
WINDS. GALE FORCE WINDS WILL DEVELOP LATE MONDAY MORNING NORTH OF
STURGEON BAY.

LMZ521-541-281100-
/O.CON.KGRB.GL.W.0015.091228T1200Z-091229T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
856 PM CST SUN DEC 27 2009

...GALE WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT
CST MONDAY NIGHT...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CST
MONDAY NIGHT. 

NORTHWEST WINDS WILL INCREASE TO 35 KNOTS WITH GUSTS TO NEAR 40
KNOTS LATE MORNING AND THEN CONTINUE INTO MONDAY EVENING. WINDS
WILL THEN GRADUALLY DIMINISH LATE MONDAY EVENING INTO TUESDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-281100-
/O.CON.KGRB.SC.Y.0076.091228T1200Z-091229T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
856 PM CST SUN DEC 27 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO
MIDNIGHT CST MONDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO
MIDNIGHT CST MONDAY NIGHT. 

NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO
NEAR 30 KNOTS ON MONDAY MORNING...THEN CONTINUE INTO MONDAY
NIGHT...BEFORE DIMINISHING LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
912 
WHUS73 KGRB 281031
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
431 AM CST MON DEC 28 2009

...STRONG NORTHWEST WINDS EXPECTED TODAY INTO THIS EVENING...

.A COLD FRONT MOVING THROUGH THE WESTERN GREAT LAKES REGION
EARLY THIS MORNING WILL USHER IN MUCH COLDER AIR ON STRONG
NORTHWEST WINDS. GALE FORCE GUSTS ARE EXPECTED OVER THE NORTHERN
BAY AND THROUGH DEATHS DOOR PASSAGE.

LMZ521-541-281845-
/O.CON.KGRB.GL.W.0015.091228T1200Z-091229T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
431 AM CST MON DEC 28 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

STRONG NORTHWEST WINDS GUSTING TO NEAR 40 KNOTS ARE EXPECTED
FROM MID MORNING TODAY INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-281845-
/O.CON.KGRB.SC.Y.0076.091228T1200Z-091229T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
431 AM CST MON DEC 28 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

NORTHWEST WINDS OF 20 TO 30 KNOTS WILL DEVELOP THIS
MORNING...THEN DIMINISH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
679 
WHUS73 KGRB 281701
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1101 AM CST MON DEC 28 2009

...STRONG NORTHWEST WINDS EXPECTED TODAY INTO THIS EVENING...

.A COLD FRONT MOVING THROUGH THE WESTERN GREAT LAKES REGION
THROUGH THIS EVENING WILL USHER IN MUCH COLDER AIR ON STRONG NORTHWEST
WINDS. GALE FORCE GUSTS ARE EXPECTED OVER THE NORTHERN BAY AND
THROUGH DEATHS DOOR PASSAGE.

LMZ521-541-290115-
/O.CON.KGRB.GL.W.0015.000000T0000Z-091229T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1101 AM CST MON DEC 28 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

STRONG NORTHWEST WINDS GUSTING TO NEAR 40 KNOTS ARE EXPECTED FROM
MID MORNING TODAY INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-290115-
/O.CON.KGRB.SC.Y.0076.000000T0000Z-091229T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1101 AM CST MON DEC 28 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

NORTHWEST WINDS OF 20 TO 30 KNOTS WILL DEVELOP THIS MORNING...
THEN DIMINISH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
208 
WHUS73 KGRB 282156
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
356 PM CST MON DEC 28 2009

...STRONG NORTHWEST WINDS WILL CONTINUE TONIGHT...

A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE TO OUR EAST AND
HIGH PRESSURE IN THE PLAINS WILL RESULT IN THE CONTINUATION OF
GUSTY NORTHWEST WINDS.

LMZ521-541-290600-
/O.CON.KGRB.GL.W.0015.000000T0000Z-091229T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
356 PM CST MON DEC 28 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

STRONG NORTHWEST WINDS GUSTING TO NEAR 40 KNOTS THIS EVENING...WILL
GRADUALLY DIMINISH TO 15 TO 25 KTS LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-290600-
/O.CON.KGRB.SC.Y.0076.000000T0000Z-091229T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
356 PM CST MON DEC 28 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

NORTHWEST WINDS OF 20 TO 30 KNOTS THIS EVENING... WILL GRADUALLY
DIMINISH TO 15 TO 20 KTS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
157 
WHUS73 KGRB 290319
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
919 PM CST MON DEC 28 2009

...BRISK NORTHWEST WINDS WILL CONTINUE THROUGH TUESDAY MORNING...

A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE TO OUR EAST AND
HIGH PRESSURE IN THE PLAINS WILL RESULT IN THE CONTINUATION OF
BRISK NORTHWEST WINDS.

LMZ521-541-291130-
/O.CAN.KGRB.GL.W.0015.000000T0000Z-091229T0600Z/
/O.EXB.KGRB.SC.Y.0076.000000T0000Z-091229T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
919 PM CST MON DEC 28 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 20 TO 30 KNOTS...WILL GRADUALLY DIMINISH TO 15
TO 20 KTS BY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-291130-
/O.EXT.KGRB.SC.Y.0076.000000T0000Z-091229T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
919 PM CST MON DEC 28 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST TUESDAY.

NORTHWEST WINDS OF 15 TO 25 KNOTS...WILL GRADUALLY DIMINISH TO 10 TO
15 KTS BY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 27, 3:10 PM CST, 10 minutes earlier.

Area forecast discussion, Dec 27, 3:10 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CST SUN DEC 27 2009

.SHORT TERM...TONIGHT AND MONDAY
ARCTIC COLD FRONT WILL SWEEP ACROSS THE REGION LATER TONIGHT.
GUSTY NORTHWEST WINDS WILL DEVELOP LATE TONIGHT AND WILL CONTINUE
THROUGH MONDAY. MOSTLY CLOUDY SKIES AND SCATTERED FLURRIES WILL
CONTINUE INTO MONDAY MORNING SOUTH OF A MERRILL TO WAUSAUKEE LINE.
CLOUDS WILL BE ON THE DECREASE DURING THE DAY DUE TO DRIER AND
STRONG SUBSIDENCE ACROSS THE AREA. SKIES SHOULD BE MOSTLY SUNNY
BY AFTERNOON. OVER THE NORTH...WIND TRAJECTORY FAVORABLE FOR
LAKE EFFECT SNOW SHOWERS...ESPECIALLY LATE TONIGHT INTO MONDAY.
SEVERAL CONCERNS ARE FAR SNOWFALL TOTALS IN THIS REGION. BUFKIT
SOUNDINGS INDICATED DRIER AIR AND STRONG SUBSIDENCE WORKING INTO
THE REGION LATER TONIGHT AND MONDAY. ALSO...BUFKIT ONLY INDICATED
INVERSION HEIGHTS AROUND 6500 FEET. WILL HAVE AN INCH OR TWO TONIGHT
AND AROUND AN INCH MONDAY IN THE SNOWBELT REGION OF VILAS COUNTY
WITH LIGHTER AMOUNTS OVER THE REMAINDER OF THE NORTH. THESE CONDITIONS
DUE NOT MEET LAKE EFFECT SNOW ADVISORY CRITERIA.

TRICKY FORECAST FOR TONIGHT AND MONDAY WITH RESPECT TO HOURLY
TEMPERATURES. FOR THIS EVENING...ENOUGH BREAKS IN THE CLOUDS
AND LIGHT WINDS THAT THERE COULD BE SOME DROP IN TEMPERATURES
EARLY THIS EVENING. AS ARCTIC BOUNDARY APPROACHES...TEMPERATURES
AND WINDS WILL RISE SOME BEFORE TEMPERATURES GRADUALLY FALL
LATER TONIGHT OVER THE FAR WEST. ON MONDAY...NUMERICAL GUIDANCE
INDICATED A FEW DEGREE RISE OR NEARLY STEADY TEMPERATURES. WILL
NOT GET FANCY ON WORDING TONIGHT. ENOUGH TEMPERATURE RISE SEEN
IN THE DAKOTAS TODAY TO NOT WARRANT STEADY OR FALLING TEMPERATURES.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY.

EARLY IN THE WORK WEEK...DEEP UPPER TROUGH OVER THE EASTERN GREAT
LAKES WILL CONTINUE TO LIFT NORTHEAST WHILE SURFACE HIGH PRESSURE
BUILDS ACROSS THE WESTERN GREAT LAKES. EXPECT GENERALLY BENIGN
WEATHER THROUGH TUESDAY NIGHT. ANY LINGERING LAKE EFFECT SNOW
SHOWERS NEAR LAKE SUPERIOR SHOULD QUICKLY COME TO AN END MONDAY
EVENING AS BOUNDARY LAYER FLOW BECOMES WESTERLY.

WEAK CLIPPER SYSTEM FORECAST TO DEVELOP NEAR LAKE WINNIPEG ON
WEDNESDAY WITH ASSOCIATED SURFACE LOW FORECAST TO HEAD SOUTHEAST
ACROSS LAKE SUPERIOR WEDNESDAY NIGHT. MEANWHILE...ANOTHER WEAK
SOUTHERN STREAM IMPULSE HEADS NORTHEAST TOWARD THE UPPER MIDWEST.
COMBINATION OF THESE TWO DISTURBANCES JUSTIFIES INCREASING POPS INTO
THE CHANCE CATEGORY WEDNESDAY NIGHT AS COLD FRONT FORECAST TO PUSH
ACROSS THE STATE. OTHER THAN SOME MODEST LOW-LEVEL WARM
ADVECTION...OVERALL FORCING NOT VERY IMPRESSIVE. ALSO WITH SYSTEM
FORECAST TO BE RATHER PROGRESSIVE...EXPECT GENERALLY LIGHT AND
SHOWERY PRECIPITATION AS FRONT MOVES ACROSS THE AREA.

ALTHOUGH THERE IS STILL A FAIR AMOUNT OF UNCERTAINTY IN THE EXACT
EVOLUTION...MEDIUM RANGE GUIDANCE SUGGESTS DEEPENING UPPER TROUGH
OVER THE GREAT LAKES BY THE WEEKEND. THIS RESULTS IN A LINGERING
SURFACE TROUGH ACROSS THE WESTERN GREAT LAKES. APPEARS COMBINATION
OF SURFACE TROUGH...FAVORABLE OVER WATER INSTABILITY AND BOUNDARY
LAYER FETCH SHOULD HELP TO INITIATE LES IN FAVORABLE SNOWBELT
STARTING THURSDAY AFTERNOON AND CONTINUING INTO THE WEEKEND. ALSO
KEPT CHANCE SNOW SHOWERS ELSEWHERE ACROSS THE FORECAST AREA GIVEN
UPPER TROUGH AND ASSOCIATED SURFACE REFLECTION. OPER GFS AND
ECMWF DRIVE -20C 85O ISOTHERM INTO FORECAST AREA FRIDAY EVENING.
TRENDED DOWNWARD ON MAX/MIN TEMPS A FEW DEGREES STARTING THURSDAY
NIGHT AND INTO THE WEEKEND. &&

.AVIATION...SOUTH OF A MERRILL TO IRON MOUNTAIN LINE...MVFR
CEILINGS AND VISIBILITIES EXPECTED DUE TO LOW CLOUDS AND
SCATTERED FLURRIES THROUGH MONDAY MORNING. THERE WILL BE POCKETS
OF IFR CONDITIONS DUE TO LOW CLOUDS. NORTH OF A MERRILL TO IRON
MOUNTAIN LINE...LAKE EFFECT SNOW SHOWERS OR FLURRIES WILL CONTINUE
INTO MONDAY MORNING...ESPECIALLY OVER THE FAR NORTH LATER TONIGHT
INTO MONDAY MORNING. IFR CEILINGS WILL BE MORE WIDESPREAD IN THIS
REGION. CONDITIONS SHOULD IMPROVE SUBSTANTIALLY MONDAY AFTERNOON
AS DRY AIR AND STRONG SUBSIDENCE BUILDS INTO THE REGION. ONLY
A FEW FLURRIES MAY LINGER BY LATE AFTERNOON OVER THE FAR NORTH.
&&

.MARINE...ISSUED GALE WARNING FOR THE BAY NORTH OF A OCONTO TO
LITTLE STURGEON BAY LINE AND NORTH OF STURGEON BAY ON THE LAKE.
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE BAY
AND SOUTH OF STURGEON BAY ON THE LAKE. THE MARINE HEADLINES
WILL GO INTO EFFECT AT 12Z MONDAY AND WILL CONTINUE UNTIL 06Z
TUESDAY. ONCE THE GALE WARNING IS DROPPED MONDAY NIGHT...
SMALL CRAFT ADVISORIES WILL NEED TO RUN LONGER INTO TUESDAY
MORNING. A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS THE
REGION LATER TONIGHT. STRONG NORTHWEST WINDS ARE EXPECTED
BEHIND THE FRONT. GALE FORCE GUSTS ARE EXPECTED LATE MONDAY
MORNING INTO EARLY MONDAY EVENING...THEN WINDS WILL GRADUALLY
SUBSIDE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG/ESB
Hazardous weather outlook, Dec 27, 10:47 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1047 AM CST SUN DEC 27 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1047 AM CST SUN DEC 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW WILL MOVE ACROSS THE REGION FOR THE REMAINDER OF THE
MORNING AND INTO THE AFTERNOON. THE SNOW WILL DIMINISH TO SCATTERED
SNOW SHOWERS ACROSS NORTH CENTRAL WISCONSIN EARLY THIS AFTERNOON
AND THEN ACROSS THE LAKESHORE COUNTIES BY LATE AFTERNOON.
SCATTERED SNOW SHOWERS WILL LINGER INTO TONIGHT. ACCUMULATIONS
SHOULD BE AROUND AN INCH OR LESS. THE NEW COATING OF SNOW MAY
CAUSE AREA ROADS TO BECOME SLICK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-281700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1047 AM CST SUN DEC 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT MOVING THROUGH THE STATE OVERNIGHT SUNDAY WILL USHER
IN STRONG NORTHWEST WINDS. A GALE WATCH HAS BEEN ISSUED FOR MONDAY
FOR THE WATERS SURROUNDING NORTHERN DOOR COUNTY.

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 5:18 AM CSTGale WatchGRB10 hr
Dec 27, 3:20 PM CSTSmall Craft AdvisoryGRB38 hr

Nearby

Gale Warnings in Wisconsin, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.